Methotrexate + Humira = yuk...where's my miracle ???

Two weeks into starting anti TNF and feeling quite smug that I had no rashes or site reactions I am now feeling ...well...I can't actually describe how I feel really but I suppose part of it is over whelming fatigue (but more than normal) wierd breathing sometimes , a tendency to weep at the drop of a hat and incessant sleepiness. I just feel wretched.

Not the result I was hoping for needless to say.

So my dilemma is whether to inject my second Humira or leave it in case I am coming down with something..or is this normal?? If it is I think I will be more inclined to ditch the drugs.

Anyway..a bout of weepiness seems imminent and so I must find the tissues.....

9 Replies

oldestnewest
  • I have read that enbrel can afffect mood ,but not so sure in the case with Humira?.. I could just do the same as most over people and google it?. the best advice will come from those who use it as they can speak from experience and I am sure they will reply from experience!,

  • Hi Lulul, persevere with the Humira. I was on that for 18 months before I came out in a rash - Rheumy not sure if connected or not but changed me onto Enbrel. That does seem to affect mood. I had my Enbrel injection yestereday and was very weepy for the rest of the day not helped by the fact that two very close friends will not be around for Xmas and we shall miss them (they are going away for a week). It won't feel the same without them being there.

    Can't recall if felt weepier than normal with the Humira. The problem with RA is that it does pull you right down. Also bear in mind your body is getting used to a new drug and it is bound to have an effect. Keep going with it - it will improve with time and you will feel better. The fatigue never really goes away with RA and some days are worse than others. I think you have to accept that is going to be part of your life from now on. You will know if going down with a cold or infection - that is the time to stop MTX and Humira until the cold clears up which is what all the leaflets say. (I don't always follow them!). any infections - see your GP for treatment. LavendarLady xx

  • Hi there. I agree with LavenderLady. Having been on Mtx and Humira together for about 18 months a few years ago, I found it took around six weeks to kick in.

    Hang in there with it for awhile longer if you can. The combination can be really effective and make a big difference.

    BTW, do you take your Mtx and Humira on the same day of the week? I used to take mine on Wednesdays (every fortnight for Humira) and found that Wednesdays were not my best day (feeling nauseous and tired from the Mtx primarily) but I preferred getting it all over and done with for the week. Hope it all goes well! Joanna

  • Hi Joanna. I was actually advised not to take them on the same day! So do my MTX injection on a Wednesday and Enbrel on a Thursday.

    LavendarLady x

  • Hi. I agree with Lavenderlady, keep your injections a few days apart, I do mtx monday humira Thursdays, it took mine a few weeks to work. Hang on in there. Good luck..

  • Hi Lulu, you must persevere two weeks in is no way long enough, you have to give the drug a chance. Everyone is different as to how long it takes to work like you said it's not a miracle!!

    The fatigue etc is all part of RA and again we are all very different as to what extent it affects us. I took both Humira and Enbrel and my mood was always up and down, whether or not that was a side effect of the drug or the RA bringing me down I don't know.

    If you decide to "ditch" the drugs like you say where will you be then? in a much worse place than you are now that's for sure.

    Your emotions are all over the place at the moment and that's understandable, your want this drug to work so much and because your not getting the results like you thought you would it's frustrating, pushing your hormones and emotions to their limit.

    Please hang on in there, you have to give it more time I'm sure it will work soon.

    Take care

    mand xx

  • Thank you all..all good advice..spose I wrote it feeling really down. Of course I will stick it out but you do wonder if it's the RA that makes you feel so poorly or the drugs you have to take which are trying to slow the disease. I was told to NEVER take my Humira and MTX on same day ..infact to leave at least 36 hours between . I have good nurse support and I know I can ask them for advice. Just wanted a 'quick' fix after a hellish year!

    Cheers guys x

  • Hi Lulu,

    Can't really remember did Humira initially bring me down, but know it definitely will take couple of months to get any sort of effect. As for site reaction, have never had that and that is quite rare, I once had a misfire, that left bruise on my tummy for ages, but thats all. I have no rash and think that the worst effect will be if it stops working! Persist Lulu it will take time.

    Lulu are you on steroids? They can have severe effect on moods etc.

    Gina.

  • Was on methotrextate for 2 yrs. Not 1 side effect..till the ass of a doctor gave me nabumatone due to strained hips. They should just deal with the RA and by the way you can take antibiotics if you have the flu. always ask..is my blood work ok? If it is go to your primary doctor as all the RA doctors do is medicate you with things they shouldnt. Now off all meds and have to wait for a clean base line. Too many drugs get in your system and really reeks havoc!

You may also like...